Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 19, 2010, 2:28 PM EDT for 6 counties in Florida. It took effect at Mar 20, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2010, 2:28 PM EDT (18:28 UTC)
- In effect from
- Mar 20, 2010, 1:00 PM EDT
- Expired
- Mar 20, 2010, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS82 KJAX 191828 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 228 PM EDT FRI MAR 19 2010 FLZ020>023-030-031-035-036-201015- /O.UPG.KJAX.FW.A.0034.100320T1700Z-100320T2300Z/ /O.NEW.KJAX.FW.W.0039.100320T1700Z-100320T2300Z/ /O.CON.KJAX.FW.W.0038.000000T0000Z-100319T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 228 PM EDT FRI MAR 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY AIR WILL CONTINUE OVER THE AREA REST OF TODAY AND ON SATURDAY. LONG DURATIONS OF LOW RH VALUES ARE EXPECTED WITH MINIMUM RH VALUES NEAR 25 PERCENT EXPECTED. ANOTHER RED FLAG WARNING IS POSTED FOR SATURDAY AFTERNOON FOR LONG DURATIONS OF LOW RH VALUES AGAIN. MINIMUM VALUES AROUND 25 TO 30 PERCENT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ033-038-192300- /O.EXA.KJAX.FW.W.0038.000000T0000Z-100319T2300Z/ ST JOHNS-FLAGLER- 228 PM EDT FRI MAR 19 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY AIR HAS SETTLED OVER THE AREA TODAY. DURATIONS OF LOW RH VALUES AROUND 4 HORUS ARE EXPECTED WITH MINIMUM RH VALUES NEAR 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ024-025-032-037-040-201015- /O.CON.KJAX.FW.W.0038.000000T0000Z-100319T2300Z/ /O.CON.KJAX.FW.A.0034.100320T1700Z-100320T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- 228 PM EDT FRI MAR 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. LONG DURATIONS OF LOW RH VALUES ARE EXPECTED REST OF THIS AFTERNOON WITH MINIMUM RH VALUES NEAR 25 TO 30 PERCENT. DURATIONS OF BELOW 35 PERCENT EXPECTED TO BE NEAR 4 TO 5 HOURS. ANOTHER RED FLAG WARNING IS POSSIBLE ON SATURDAY WITH A FIRE WEATHER WATCH REMAINING IN EFFECT. MINIMUM RH VALUES FROM THE UPPER 20S TO THE LOWER 30 PERCENT RANGE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
3 follow-up statements
104 WWUS82 KJAX 192346 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 746 PM EDT FRI MAR 19 2010 FLZ020>023-030-031-035-036-200900- /O.CON.KJAX.FW.W.0039.100320T1700Z-100320T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 746 PM EDT FRI MAR 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY DUE TO LOW RH... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. A RED FLAG WARNING IS POSTED FOR SATURDAY AFTERNOON FOR LONG DURATIONS OF LOW RH VALUES AGAIN. MINIMUM VALUES AROUND 25 TO 30 PERCENT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ024-025-032-037-040-200900- /O.CON.KJAX.FW.A.0034.100320T1700Z-100320T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- 746 PM EDT FRI MAR 19 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING IS POSSIBLE ON SATURDAY WITH A FIRE WEATHER WATCH REMAINING IN EFFECT. MINIMUM RH VALUES FROM THE UPPER 20S TO THE LOWER 30 PERCENT RANGE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
784 WWUS82 KJAX 200800 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 AM EDT SAT MAR 20 2010 FLZ024-025-032-037-040-202300- /O.UPG.KJAX.FW.A.0034.100320T1700Z-100320T2300Z/ /O.EXA.KJAX.FW.W.0039.100320T1700Z-100320T2300Z/ NASSAU-DUVAL-CLAY-PUTNAM-MARION- 400 AM EDT SAT MAR 20 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING IS POSTED FOR THIS AFTERNOON FOR LONG DURATIONS OF LOW RH VALUES AGAIN. MINIMUM VALUES AROUND 25 TO 30 PERCENT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ FLZ020>023-030-031-035-036-202300- /O.CON.KJAX.FW.W.0039.100320T1700Z-100320T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 400 AM EDT SAT MAR 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A RED FLAG WARNING IS POSTED FOR THIS AFTERNOON FOR LONG DURATIONS OF LOW RH VALUES AGAIN. MINIMUM VALUES AROUND 25 TO 30 PERCENT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
516 WWUS82 KJAX 202300 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 700 PM EDT SAT MAR 20 2010 FLZ020>025-030>032-035>037-040-210000- /O.EXP.KJAX.FW.W.0039.000000T0000Z-100320T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA-PUTNAM-MARION- 700 PM EDT SAT MAR 20 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 9:37 AM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 19, 9:37 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
937 AM EDT FRI MAR 19 2010
.UPDATE...WATER VAPOR IMAGERY SHOWS TROUGHING FROM THE WRN ATLC FM
33N75W TO CENTRAL FL WITH NW FLOW ALOFT OVER THE AREA. DRIER AIR
CONTS TO BUILD INTO THE AREA FROM THE SW AS THE TROUGH AND UPPER
LEVEL LOW OVER THE WRN ATLC PULLS AWAY FROM THE COAST. WEAK HIGH
PRES IS OVER THE NRN GULF OF MEXICO WITH A LIGHT W TO NW WIND OVER
CWA. JAX 12Z SOUNDING SHOWS SOME MOISTURE IN THE LOW LEVELS BUT
GENERALLY DRY WITH ESTIMATED MAX TEMPS IN THE LOWER 70S. TEMPS
EXPECTED TO BE A BIT COOLER NEAR THE COAST AROUND UPPER 60S DUE TO
COASTAL WATER TEMPS IN THE UPPER 50S. FORECAST LOOKS GOOD WITH
JUST REMOVAL OF PATCHY MORNING FOG WHICH HAS DISSIPATED.
&&
.AVIATION...VFR CONDITIONS.
&&
.MARINE...BUOY 41012 INDICATES NW WINDS OF 16G19KT BUT SEAS OF 4.3 FT
AT 13Z. SWELL HEIGHTS ARE 3.3 FT AT 12 SECONDS. WNW WINDS AT 11 KT
AT SAUF1. DUE TO THE LINGERING SWELLS AND NW WIND MAY LET THE SCEC
HEADLINE IN THE OFFSHORE WATERS CONTINUE BUT WILL MAKE FINAL
DECISION BASED ON 14Z OBSERVATION. WINDS EXPECTED TO DIMINISH AS
THE HIGH PRESSURE BUILDS IN FROM THE W AND AN EAST COAST SEA
BREEZE ALLOWS FOR AN ONSHORE WIND THIS AFTERNOON. CURRENT FORECAST
LOOKS GOOD WITH OTHERWISE MINOR CHANGES.
NOTE: SEA STATE OBSERVATIONS FROM 41012 HAVE BEEN SPORADIC LAST 24
HRS DUE TO TRANSMISSION PROBLEMS.
&&
.FIRE WEATHER...THE JAX SOUNDING DOES NOT SHOW PARTICULARLY
FAVORABLE CONDS FOR RED FLAGS DUE TO THE CONTINUATION OF SOME LLVL
MOISTURE. HOWEVER...WITH SOME NEW GUIDANCE IN AND MAX TEMPS
WARMING INTO THE LOWER AND POSSIBLE MID 70S CRITICALLY LOW RH
VALUES ARE EXPECTED. NO CHANGES ARE ANTICIPATED AT THIS TIME.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
SHASHY/MCALLISTERHazardous weather outlook, Mar 19, 4:06 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 AM EDT FRI MAR 19 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 406 AM EDT FRI MAR 19 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RIP CURRENT RISK AT AREA BEACHES... LONG PERIOD SWELLS WILL BRING A MODERATE RIP CURRENT RISK AT AREA BEACHES. REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE ALTAMAHA RIVER AT BAXLEY AND THE SATILLA RIVER AT ATKINSON. REFER TO THE LATEST RIVER STATEMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LONG PERIOD SWELLS WILL CONTINUE AN ELEVATED RISK OF RIP CURRENTS ON SATURDAY. SUNDAY...A COLD FRONT WILL MOVE ACROSS THE AREA LATE IN THE DAY PRECEDED BY NUMEROUS SHOWERS AND POSSIBLE THUNDERSTORMS. IN ADDITION...BREEZY TO LOCALLY WINDY CONDITIONS WILL LIKELY ESTABLISH BY LATE MORNING AND CONTINUING INTO THE AFTERNOON. STRONG WESTERLY WINDS ARE EXPECTED MONDAY. MINOR FLOODING WILL CONTINUE ON THE ALTAMAHA RIVER AT BAXLEY AND THE SATILLA RIVER AT ATKINSON. REFER TO THE LATEST RIVER FLOOD PRODUCTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:11 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 24 hr |
| Mar 19, 4:11 AM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 15 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.